The shape of stretched planar trees

Research output: Contribution to journalArticlepeer-review


We study the asymptotics of a “stretched” model of unlabeled rooted planar trees, in which trees are not taken equiprobable but are weighted exponentially, according to their height. By using standard methods for computing the probabilities of large deviations of random processes, we show that, as the number of vertices tends to infinity, the normalized shape of a random tree converges in distribution to a deterministic limit. We compute this limit explicitly. © 1995 John Wiley & Sons, Inc.

Original languageEnglish (US)
Pages (from-to)331-340
Number of pages10
JournalRandom Structures & Algorithms
Issue number2-3
StatePublished - 1995

ASJC Scopus subject areas

  • Software
  • Mathematics(all)
  • Computer Graphics and Computer-Aided Design
  • Applied Mathematics


Dive into the research topics of 'The shape of stretched planar trees'. Together they form a unique fingerprint.

Cite this